Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Urinary incontinenance - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1762 Questions
User :   Hi, I have a question that it's a little bit embarassing for me but it's giving me a great deal of discomfort in the last week. 10 days ago I woke up with symptoms that I thought are for a UTI. I called my pcp in the evening of that day - it was a Friday and I couldn't make it to the office during work hours- and I was prescribed Cipro 500mg BID for 3 days. By Sat afternoon I started to get rid of the pressure sensation. Next day in the morning though I mast. rubbing my clitoris pretty bad. In the same day in the evening I started having again symptoms of UTI, although I think that the pressure that I feel and make me think I need to go to the bathroom is because the pressure I feel in my clitoris. During this week I saw my pcp, he checked the urine, was sterile, but before we've got the results he changed the atb to Nitrofurantoin because of the symptoms that continued. By the end of the week I saw an urolog, too and she cannot explain why do I still have symptoms...
Is it possible that I confuse UTI symptoms with a bruised clitoris? From the exterior, nothing looks abnormal, or inflammed... I really don't know what to do...
Doctor :   HI
Doctor :  
let me read
Doctor :   ok

Doctor :   do u have fever?
User :   no
Doctor :  
or any other associated symptoms
Doctor :  
just hesitancy ?
User :   not really, a little bit tired and cold more than usual
Doctor :  
do u have burning micturition?
User :   no
Doctor :   ok

User :   but I have a grat discomfort after i urinate
Doctor :  
it could just be a bruised clitoris
Doctor :  
but it would be wise to get a few investigations done to ensure
Doctor :  
it
User :   in the area of the opening of the urethra/clitoris
Doctor :   is there any colour change?

Doctor :  
is it red as in inflamed
User :   nothing.
Doctor :   ok

User :   the urolog checked everything around
Doctor :   ok
User :   she ordered a xray to check if there are any stones
User :   everything it's ok execpt the symptoms
Doctor :  
i would suggest u take a pain killer for the discomfort and see if it reduces by
User :   are still there
Doctor :  
tomorrow
Doctor :   if it still persists

Doctor :  
then i would suggest you get a culture and sensitivity of the urine done
Doctor :  
cause usually physicians prescribe drugs with wide spectrum
User :   i've had a culture done already last week
Doctor :   ok it said
User :   and it came out sterile,
Doctor :  
ok
User :   just some alpha strep 50,000
Doctor :  
ok that is fine
Doctor :  
so then there is nothing to worry
User :   if it's everything because of the clitoris which i doubt a little how much time should it take to heal?
Doctor :  
usually it takes around two to three weeks
Doctor :  
to heal
Doctor :  
make sure it isnt bruised over again '
User :   and what needs to be done?
Doctor :  
and consult a dermatologist to get a gel presciption
User :   as atreatment/
User :   ?
Doctor :  
to be coated over the bruise
Doctor :   it would be to prevent

Doctor :  
any damage which can occur while urinating
User :   the discomfort seems to come from the inside though not outside
User :   nothing abnormal from outside
Doctor :  
it could be the inflammation radiating the pain around
Doctor :  
i understand
User :   if it's not the clitoris what else popps to your mind?
Doctor :  
it could
Doctor :  
be a pelvic
Doctor :  
inflammatory disease
Doctor :  
is your menstrual cycle regular
User :   yes, i'm using nuvaring
Doctor :   ok

Doctor :  
since when are u using nuvaring?
User :   a year already
Doctor :   ok

Doctor :  
nothing to worry nuvaring is fine
Doctor :  
it has nothin to do with the condition
User :   so what do u sugest to do?
Doctor :  
so i would suggest give the bruise some time to heal
Doctor :  
get a gel prescribed by a dermatologist to prevent further bruising
Doctor :  
give it some time skin over and around the genitals take some time to heal
User :   ok Istill think though that this is not the whole thing
Doctor :   are u taking any pain killers?

User :   no i'm not in pain ihave a discomfort in the lower abd that feels
Doctor :   ok

User :   like i need to go to the bathroom all the time
Doctor :   and do u pass urine

Doctor :  
everytime when you go
User :   well i know when i really need but many times i just pass less than the feeling was
Doctor :   did your urologist suggest urodynamic studies as such

User :   what kind of studies?
Doctor :   it is a test done to rule out detrusor instability

User :   what is detrusor?
Doctor :  
a muscle which gets weakened in certainpeople
Doctor :  
and its hold around the bladder weakens'
User :   no, not yet,
Doctor :  
making the dribblin of urine
Doctor :  
to stimulate the feeling that
Doctor :  
u must urinate
User :   i've just seen her on Friday for the first time
Doctor :   ok
User :   I've never had uti problems or anything to do with urology
Doctor :   i undestand

Doctor :  
but sometimes due to hormonal imbalance
Doctor :  
or due to trauma
Doctor :  
it happens
Doctor :  
so i would suggest u get urodynamic flow studies done
User :   yes, hopefully we wiil find out what is it and treat it acordingly
User :   thank you for your input
Doctor :   do not worry

Doctor :  
no problem
Doctor :  
is there anything else you would like to know?
User :   no, just to get rid of this feeling and go back to my everyday stuff
User :   nothing else
Doctor :   it will happen soon give it a week

User :   hope so.thanks
Doctor :   no problem
Doctor :  
please fill the feed back form and send it back to us
Doctor :   please visit the doctor and get back to us

User :   i will talk to the urologist again on wednesday
Doctor :   please do so


Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor